MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 12IN 7-0 D/A TG140-8; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 12IN 7-0 D/A TG140-8; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J566G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Component code: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.Additional information was requested and the following was obtained via: in event description mention about 4 different procedures where the suture got broken: were these cases previously reported to ethicon? the doctor did all of these procedures in this one case, per sales rep.If yes, please provide a complaint reference number.If no, please create additional complaint files and provide the reference number.Could you please clarify how many devices present this issue (breakage suture) during this single procedure? two broke, per sales rep.Please clarify if the surgery prolonged occurred in this procedure or in the others procedures? unknown.Could you please clarify if the wound dehiscence occurred post op? unknown.Was there any medical or surgical intervention performed (product removed; re-operation; re-closure; drainage)? if so, please specify.No.Was there any change in the patient¿s post-operative care due to the prolonged procedure? unknown.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? unknown.How long (in minutes) did the surgery prolong? unknown.A manufacturing record evaluation was performed for the finished device lot and no non-conformances were identified.Events reported via: 2210968-2022-10099.
 
Event or Problem Description
It was reported that a patient underwent a penile adhesion lysis, circumcision, penile chordee correction and scrotoplasty procedure in 2022 and suture was used.During the procedure, it was reported that the doctor has complained of wound dehiscences happening with the 7-0 suture.He has had some suture breaking while knot tying.During a penile adhesion lysis, circumcision, penile chordee correction, and scrotoplasty.Two separate sutures broke during knot tying.The suture is from the same box and lot number.Unknown how many minutes the surgery was delayed.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/28/2022.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that it was received twelve unopened samples that pertain to the product code j566g.In order to evaluate the condition of the returned samples, no defects were found on the packages.The packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.Also, a functional test was performed using instro equipment and tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2022-10100, 2210968-2022-10099.

Brand Name
VCL CT BRD VIO 12IN 7-0 D/A TG140-8
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15936211
Report Number2210968-2022-10100
Device Sequence Number6346484
Product Code GAM
UDI-Device Identifier10705031041264
UDI-Public10705031041264
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ566G
Device Catalogue NumberJ566G
Device Lot NumberSHMPLX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown